Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 147, NWS Wilmington, NC

August 17, 2012Dillon County, Florence County, Marion County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 17, 2012, 3:58 PM EDT for Dillon County, Florence County, Marion County, South Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2012, 3:58 PM EDT (19:58 UTC)
Expired
Aug 17, 2012, 5:00 PM EDT
In force
62 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Dillon County, SC, Florence County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 124 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WUUS52 KILM 171958
SVRILM
SCC033-041-067-172100-
/O.NEW.KILM.SV.W.0147.120817T1958Z-120817T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
358 PM EDT FRI AUG 17 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHWESTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHWESTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 500 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SARDIS...OR 13 MILES
  SOUTHWEST OF FLORENCE...AND MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   FLORENCE...
   NEW HOPE...
   QUINBY...
   EVERGREEN...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3423 7984 3425 7979 3425 7975 3427 7974
      3429 7968 3430 7965 3430 7963 3432 7962
      3435 7955 3403 7933 3395 7996 3399 7990
      3402 7997 3409 8007
TIME...MOT...LOC 1958Z 272DEG 11KT 3403 7991

$$

15
3 follow-up statements
097 
WWUS52 KILM 172027
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
427 PM EDT FRI AUG 17 2012

SCC033-041-067-172100-
/O.CON.KILM.SV.W.0147.000000T0000Z-120817T2100Z/
DILLON SC-MARION SC-FLORENCE SC-
427 PM EDT FRI AUG 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN FLORENCE...NORTHWESTERN MARION AND SOUTHWESTERN DILLON
COUNTIES...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEW HOPE...OR 11 MILES
SOUTH OF FLORENCE...MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EFFINGHAM...
QUINBY...EVERGREEN...CLAUSSEN...MARS BLUFF...HYMAN AND BLUE BRICK.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3423 7984 3425 7979 3425 7975 3427 7974
      3430 7963 3432 7962 3435 7955 3403 7933
      3396 7991 3399 7990 3403 7995 3409 7998
TIME...MOT...LOC 2027Z 272DEG 11KT 3403 7980

$$

15
328 
WWUS52 KILM 172041
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
441 PM EDT FRI AUG 17 2012

SCC033-041-067-172100-
/O.CON.KILM.SV.W.0147.000000T0000Z-120817T2100Z/
DILLON SC-MARION SC-FLORENCE SC-
441 PM EDT FRI AUG 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL FLORENCE...NORTHWESTERN MARION AND SOUTHWESTERN DILLON
COUNTIES...

AT 437 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR NEW HOPE...OR 11 MILES SOUTH OF FLORENCE...MOVING EAST AT 15
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EVERGREEN...
CLAUSSEN...MARS BLUFF AND BLUE BRICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3403 7933 3399 7980 3415 7981 3422 7977
      3426 7971 3430 7963 3432 7962 3435 7955
TIME...MOT...LOC 2042Z 272DEG 11KT 3403 7974

$$

15
811 
WWUS52 KILM 172053
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT FRI AUG 17 2012

SCC033-041-067-172103-
/O.EXP.KILM.SV.W.0147.000000T0000Z-120817T2100Z/
DILLON SC-MARION SC-FLORENCE SC-
453 PM EDT FRI AUG 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLORENCE...
NORTHWESTERN MARION AND SOUTHWESTERN DILLON COUNTIES WILL EXPIRE AT
500 PM EDT...

AT 450 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3403 7933 3399 7980 3415 7981 3422 7977
      3426 7971 3430 7963 3432 7962 3435 7955
TIME...MOT...LOC 2053Z 272DEG 11KT 3403 7970

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:56 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 17, 2:56 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
256 PM EDT FRI AUG 17 2012

.SYNOPSIS...
RAIN CHANCES WILL INCREASE OVER THE WEEKEND AS A SLOW MOVING COLD
FRONT MOVES INTO THE REGION AND OFF THE COAST SUNDAY. THIS BOUNDARY
WILL THEN RETURN OVER LAND BY MONDAY...KEEPING WEATHER CONDITIONS
UNSETTLED ACROSS THE AREA THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM FRIDAY...EXTENSIVE CU FIELD HAS DEVELOPED OVER MOST ALL
OF THE CWA WITH THE EXCEPTION OF ALONG THE BRUNSWICK COUNTY
COASTLINE...WHERE THE SEA BREEZE FRONT HAS PUSHED WELL NORTH.
ANALYSIS OF AREA SOUNDINGS AND CURRENTLY OBSERVED RATE OF
DEVELOPMENT PROMPTED SPREADING ISOLATED POPS THROUGHOUT THE ENTIRE
FORECAST AREA FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING.
WIDELY SCATTERED CONVECTION IS APPROACHING FROM THE WEST AT THIS
TIME...SO WILL ALSO BE INCREASING POPS FOR OUR WESTERN ZONES TO AT
LEAST 30 PERCENT.

GUIDANCE MORE BULLISH ON PRECIPITATION OVERNIGHT. DEEPENING MOISTURE
AND LARGE SCALE ASCENT IN ADVANCE OF IMPENDING COLD FRONT WILL LEAD
TO AT LEAST THE SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS BY
DAYBREAK ON SATURDAY. P/W VALUES INCREASE BY A HALF INCH TO AROUND
2.00 INCHES OVERNIGHT...WITH COLUMN BECOMING NEARLY SATURATED IN THE
EARLY MORNING HOURS.

MODEL CONSENSUS KEEPS TEMPERATURES CLOSE TO SEASONAL FOR ANOTHER
NIGHT...WITH OVERNIGHT MINIMUMS IN THE LOWER 70S MOST
LOCATIONS...AND MID 70S AT THE BEACHES.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 230 PM FRIDAY...BROAD UPPER TROUGH FROM LARGE UPPER LOW IN THE
VICINITY OF HUDSON BAY ON SATURDAY WILL BE THE MAIN WX FEATURE. THE
UPPER TROUGH AXIS WILL HANG BACK WEST OF THE REGION ALLOWING WEAK
VORTS TO TREK BY THE REGION. H3 JET POSITIONING FAVORS WEAK
DIVERGENCE ALOFT ALONG WITH A SLOW MOVING COLD FRONT SUPPORT THE
DEVELOPMENT OF SCATTERED TSTMS DURING SATURDAY. SPC HIGHLIGHTS THE
FORECAST IN A SLIGHT RISK...BUT ULTIMATELY THIS MAY DEPEND ON THE
DEGREE OF INSOLATION THE ARE RECEIVES AHEAD OF THE SYNOPTIC
BOUNDARY. THE BOUNDARY WILL TEMPORARILY PUSH OFF THE COAST SUNDAY
MORNING THEN DRIFT BACK INTO THE VICINITY DURING THE DAY. THE RETURN
OF INSTABILITY DURING SUNDAY SUPPORTS AT LEAST THE DEVELOPMENT OF
WIDELY SCATTERED TO SCATTERED CONVECTION DURING PEAK HEATING.
TEMPERATURES ARE EXPECTED TO HOVER WITHIN A COUPLE DEGREES OF CLIMO
EACH PERIOD.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 230 PM FRIDAY...LONG TERM SOLUTIONS CONTINUE TO BE CONSISTENT
IN KEEPING THE AREA GENERALLY MORE UNSETTLED EARLY IN THE PERIOD. IT
APPEARS LINGERING FRONT WILL LACK THE UPPER SUPPORT TO MOVE ACROSS
THE AREA UNTIL IT ALL BUT LOSES DEFINITION. INCREASED POPS
INCREMENTALLY THROUGHOUT THE EARLY PERIODS...MONDAY THROUGH
WEDNESDAY AND ADJUSTED MAX TEMPERATURES DOWN AND LOW TEMPERATURES
UP. A SECONDARY SHORTWAVE...DIVING OR MORE LIKE WOBBLING ACROSS THE
CENTRAL PLAINS WILL BE THE IMPETUS FOR SUBTLE RIDGING ACROSS OUR
AREA LATE IN THE PERIOD WHEN POPS DECREASE. ALL OF THIS IS GENERALLY
FOLLOWING HPC WHICH FAVORS THE ECMWF.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...THINGS WILL BE FAIRLY QUIET THROUGH EARLY
AFTERNOON...WITH WEAK SUBSIDENCE AND NOT VERY MUCH DEEP MOISTURE.
THE MOISTURE WILL BE ON THE INCREASE LATER THIS
AFTERNOON...PARTICULARLY IN SOUTH CAROLINA...WITH MOIST SOUTHWEST
FLOW USHERING IN SCATTERED CONVECTION BY LATE AFTERNOON. LOOK FOR
POSSIBLE HEAVY SHOWERS TO MOVE INTO THE WESTERN TERMINALS AROUND
01Z...CONTINUING INTERMITTENTLY THROUGH THE OVERNIGHT
HOURS...REACHING THE COAST TOWARD MORNING. MODERATE UNCERTAINTY WITH
RESPECT TO TIMING AND COVERAGE. BRIEF IFR CONDITIONS DUE TO
VISIBILITY IN THE HEAVIER PRECIPITATION. SCATTERED SHOWERS WILL
CONTINUE SATURDAY...MAINLY NEAR THE COAST WITH SOUTHWEST FLOW.

EXTENDED OUTLOOK...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WITH
TEMPO MVFR/IFR THROUGH MONDAY. ISOLATED SHOWERS AND THUNDERSTORMS
TUESDAY AND WEDNESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM FRIDAY...BERMUDA HIGH PRESSURE TO THE EAST AND AN
APPROACHING COLD FRONT TO THE WEST WILL KEEP UP A SOUTHWESTERLY FLOW
IN THE 10 TO 15 KT RANGE THROUGH THE NEAR TERM...WITH SEAS IN THE 2
TO 3 FT RANGE.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 230 PM FRIDAY...SOUTHWESTERLY FLOW WILL PREVAIL ACROSS ALL OF
THE COASTAL WATERS SATURDAY WITH SPEEDS 10-15 KNOTS OR LESS. A WEAK
COLD FRONT WILL PUSH TOWARD THE COAST SATURDAY NIGHT THEN BRIEFLY
OFFSHORE SUNDAY MORNING BEFORE DRIFTING BACK TO THE NORTH. THUS...A
BRIEF PERIOD OF LIGHT NORTHERLY WINDS SUNDAY MORNING WILL VEER
AROUND TO AN ONSHORE DIRECTION DURING THE DAY...THEN TO THE
SOUTHWEST BY SUNDAY EVENING. OVERALL...THE SIGNIFICANT WAVE HEIGHT
WILL BE AROUND 3 FT AWAY FROM THE COAST THROUGH THE PERIOD...
POSSIBLY TO AROUND 4 FT SUNDAY EVENING FOR THE OUTER CAPE FEAR
WATERS IF THE FRONT NUDGES BACK TO THE NORTH AS ANTICIPATED. COULD
SEE ROUNDS OF CONVECTION EACH NIGHT...AND MORE-SO DURING THE EARLY
MORNING.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 3 PM FRIDAY...SOUTHWEST FLOW WILL CONTINUE FOR MOST OF THE
PERIOD. WIND SHIFT NOW IS DELAYED UNTIL WEDNESDAY MORNING AS WHAT IS
LEFT OF A FRONT MOVES OFF TO THE SOUTHEAST. STANDARD LATE SUMMER
WIND SPEEDS OF 10-15 KNOTS UNTIL THEN. PUSH BEHIND THE FRONT IS
ALMOST NON EXISTENT AND WILL BE TEN KNOTS AT BEST. WAVEWATCH SEAS
WERE NOT USED FOR THIS CYCLE AS THEY APPEAR DISTORTED FROM
CONVECTIVE ACTIVITY LATE IN THE PERIOD AND MAINTAINED THE 2-3
FOOTERS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...REK
SHORT TERM...SRP
LONG TERM...SHK
AVIATION...DL/REK
Hazardous weather outlook, Aug 17, 1:47 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
147 PM EDT FRI AUG 17 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-181800-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
147 PM EDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND
SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-181800-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
147 PM EDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND
SATURDAY EVENING.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 17, 3:54 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
354 PM EDT FRI AUG 17 2012

SCZ032-039-172100-
FLORENCE-WILLIAMSBURG-
354 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF WILLIAMSBURG
AND FLORENCE COUNTIES THROUGH 5 PM EDT...

AT 353 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
APPROACHING THE AREA FROM THE WEST AND WILL IMPACT THE PEE DEE FROM
NEAR TIMMONSVILLE TO KINGSTREE AND GREELEYVILLE. THESE STORMS WERE
MOVING EAST AT 10 TO 15 MPH. SEVERE THUNDERSTORMS WARNINGS MAY BE
NEEDED FOR THESE STORMS AND RESIDENTS IN THE PATH OF THESE STORMS
ARE ADVISED TO CLOSELY FOLLOW THIS DEVELOPING WEATHER SITUATION.

SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...LAKE CITY...CADES...
CARTERSVILLE...EFFINGHAM...FRIENDFIELD...GOURDIN...HEBRON...HEBRON
CROSSROADS...NEW HOPE...NIXONVILLE AND SALTERS.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3372 7998 3377 8000 3383 7991 3388 7989
      3389 7989 3388 7994 3393 7997 3396 7996
      3399 7990 3409 8007 3411 8004 3412 7973
      3386 7959 3344 7978 3345 7992 3350 7999
      3349 8010
TIME...MOT...LOC 1951Z 266DEG 12KT 3405 7993 3370 8016
          3353 8043

SRP

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 3:54 PM EDTSpecial Weather StatementILMFlorence, Williamsburg66 min
Aug 17, 4:12 PM EDTSevere Thunderstorm WarningILMWilliamsburg63 min
Aug 17, 4:21 PM EDTSpecial Weather StatementILMMarlboro54 min
Aug 17, 4:23 PM EDTSevere Thunderstorm WarningILMMarlboro32 min
Aug 17, 4:32 PM EDTSpecial Weather StatementILMDillon58 min
Aug 17, 4:48 PM EDTAreal Flood AdvisoryILMDarlington, Dillon, Florence, Marion, Marlboro117 min
Aug 17, 5:07 PM EDTSpecial Weather StatementILMGeorgetown53 min
Aug 17, 5:33 PM EDTSpecial Weather StatementILMHorry57 min
Aug 17, 5:56 PM EDTSpecial Weather StatementILMHorry34 min
Aug 17, 6:09 PM EDTSevere Thunderstorm WarningILMHorry36 min
Aug 17, 6:12 PM EDTSpecial Weather StatementILMGeorgetown63 min
Aug 17, 6:32 PM EDTSpecial Weather StatementILMHorry28 min
Aug 17, 6:53 PM EDTSpecial Weather StatementILMDarlington, Marlboro67 min
Aug 17, 7:57 PM EDTSpecial Weather StatementILMDarlington, Marlboro63 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.